Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 36, NWS Anchorage, AK

December 5, 2009

NWS Anchorage, AK issued this high wind warning at Dec 5, 2009, 2:53 PM AKST. It took effect at Dec 5, 2009, 11:32 PM AKST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2009, 2:53 PM AKST (23:53 UTC)
In effect from
Dec 5, 2009, 11:32 PM AKST
Expired
Dec 7, 2009, 8:14 PM AKST
In force
45 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 052353
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
253 PM AKST SAT DEC 5 2009

AKZ181-061600-
/X.UPG.PAFC.HW.A.0021.091206T1400Z-091207T1300Z/
/X.NEW.PAFC.HW.W.0036.091206T1500Z-091207T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
253 PM AKST SAT DEC 5 2009

...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM AKST
MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM AKST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH GUSTS TO 80 MPH
SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. WINDS ARE EXPECTED TO
DIMINISH MONDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ161-060400-
/X.EXT.PAFC.HW.W.0035.000000T0000Z-091206T0400Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
253 PM AKST SAT DEC 5 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM AKST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM AKST THIS
EVENING. 

EAST WINDS 40 TO 60 MPH WITH GUSTS TO 70 TO 80 MPH WILL CONTINUE
INTO EARLY THIS EVENING THROUGH CHANNELED TERRAIN NORTH OF KING
SALMON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
10 follow-up statements
000 
WWAK72 PAFC 060314
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
614 PM AKST SAT DEC 5 2009

AKZ161-060415-
/X.CAN.PAFC.HW.W.0035.000000T0000Z-091206T0400Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
614 PM AKST SAT DEC 5 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

A WEATHER FRONT MOVING ACROSS THE ALASKA PENINSULA IS NO LONGER
BRINGING DANGEROUS WINDS TO THE AREA. SOUTHEAST WINDS 30 TO 50 MPH
ARE STILL EXPECTED IN THE REGION AND SHOULD PERSIST THROUGH THE
NIGHT BEFORE SLOWLY WEAKENING DURING THE DAY ON SUNDAY.

$$

AKZ181-061615-
/X.CON.PAFC.HW.W.0036.091206T1500Z-091207T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
614 PM AKST SAT DEC 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
AKST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
AKST MONDAY. 

EAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH GUSTS TO 80 MPH
SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. WINDS ARE EXPECTED TO
DIMINISH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 060832
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1132 PM AKST SAT DEC 5 2009

AKZ185-070115-
/X.EXB.PAFC.HW.W.0036.091206T0832Z-091207T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
1132 PM AKST SAT DEC 5 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM AKST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKST SUNDAY.

ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS
BRINGING EAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE
EASTERN ALEUTIANS. THESE WINDS WILL PERSIST THROUGH SUNDAY INTO
SUNDAY EVENING...THEN SLOWLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ181-070115-
/X.CON.PAFC.HW.W.0036.091206T1500Z-091207T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
1132 PM AKST SAT DEC 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
AKST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
AKST MONDAY. 

EAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH GUSTS TO 80 MPH
SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. WINDS ARE EXPECTED TO
DIMINISH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 061346
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
446 AM AKST SUN DEC 6 2009

AKZ181-070200-
/X.CON.PAFC.HW.W.0036.091206T1500Z-091207T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
446 AM AKST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. 

EAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH GUSTS TO 75 MPH
BY LATE THIS MORNING AND PERSIST THROUGH LATE TONIGHT. WINDS ARE
EXPECTED TO DIMINISH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ185-070200-
/X.CON.PAFC.HW.W.0036.000000T0000Z-091207T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
446 AM AKST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS
BRINGING EAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE
EASTERN ALEUTIANS. THESE WINDS WILL PERSIST THROUGH SUNDAY EVENING...THEN
SLOWLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 070111
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
411 PM AKST SUN DEC 6 2009

AKZ195-071415-
/X.NEW.PAFC.HW.W.0037.091207T2000Z-091208T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
411 PM AKST SUN DEC 6 2009

...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST
MONDAY NIGHT. 

STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING
DANGEROUS WIND TO THE PRIBILOFS BEGINNING LATE MONDAY MORNING AND
CONTINUING UNTIL MIDNIGHT MONDAY NIGHT, SOUTHEAST WIND WILL
INCREASE TO 40 TO 65 MPH BY LATE MONDAY MORNING WITH GUSTS TO 75
MPH. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ185-071415-
/X.NEW.PAFC.HW.A.0022.091207T2000Z-091208T0300Z/
/X.CON.PAFC.HW.W.0036.000000T0000Z-091207T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
411 PM AKST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST
THIS EVENING. 

A BERING SEA LOW PRESSURE SYSTEM IS BRINGING EAST WINDS 40 TO 55
MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. THESE WINDS
WILL DIMINISH LATER THIS EVENING TO 45 TO 60 MPH. AS THE
ASSOCIATED FRONT MOVES ACROSS THE REGION ON MONDAY...GUSTS MAY
AGAIN REACH 75 MPH BY LATE MONDAY MORNING AND PERSIST THROUGH THE
AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$

AKZ181-071415-
/X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
411 PM AKST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. 

EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE OVERNIGHT.
AS THE LOW PRESSURE CENTER AND ASSOCIATED WEATHER FRONT MOVE AWAY
FROM THE AREA...WINDS WILL DIMINISH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 070514
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
814 PM AKST SUN DEC 6 2009

AKZ185-071715-
/X.UPG.PAFC.HW.A.0022.091207T2000Z-091208T0300Z/
/X.EXT.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
814 PM AKST SUN DEC 6 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM AKST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM AKST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55
MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. THESE WINDS
MAY DIMINISH SLIGHTLY OVERNIGHT...BUT WILL INTENSIFY AGAIN LATE
MONDAY MORNING. WINDS WILL FINALLY DECREASE FOR GOOD ON MONDAY
EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ181-071500-
/X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
814 PM AKST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. 

EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE
OVERNIGHT. AS THE LOW PRESSURE CENTER AND ASSOCIATED WEATHER
FRONT MOVE AWAY FROM THE AREA...WINDS WILL DIMINISH MONDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ195-071715-
/X.CON.PAFC.HW.W.0037.091207T2000Z-091208T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
814 PM AKST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
MIDNIGHT AKST MONDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
MIDNIGHT AKST MONDAY NIGHT. 

STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING
DANGEROUS WIND TO THE PRIBILOFS BEGINNING LATE MONDAY MORNING AND
CONTINUING UNTIL MIDNIGHT MONDAY NIGHT... SOUTHEAST WIND WILL
INCREASE TO 40 TO 65 MPH BY LATE MONDAY MORNING WITH GUSTS TO
75 MPH. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO
45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 071355
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
455 AM AKST MON DEC 7 2009

AKZ195-080300-
/X.EXT.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
455 AM AKST MON DEC 7 2009

...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT AKST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON
TO MIDNIGHT AKST TONIGHT. 

STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS
WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND CONTINUING
UNTIL MIDNIGHT TONIGHT... SOUTHEAST WIND WILL INCREASE TO 40 TO 65
MPH BY LATE MORNING WITH GUSTS TO 75 MPH DEVELOPING BY MID
AFTERNOON. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO
45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ181-071500-
/X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
455 AM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST EARLY THIS
MORNING. 

EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE
THROUGH EARLY THIS MORNING. AS THE LOW PRESSURE CENTER AND ASSOCIATED
WEATHER FRONT CONTINUE TO MOVE AWAY FROM THE AREA...WINDS WILL
DIMINISH BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ185-080300-
/X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
455 AM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS
40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. WINDS
WILL DECREASE FOR GOOD BY LATE THIS EVENING AS THE LOW WEAKENS AND
MOVES TO THE NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 071507
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
607 AM AKST MON DEC 7 2009

AKZ181-071615-
/X.EXP.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
607 AM AKST MON DEC 7 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

GUSTS TO 55 MPH WILL CONTINUE THIS MORNING BUT WINDS HAVE FALLEN
BELOW HIGH WIND CRITERIA...THUS THE HIGH WIND WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

AKZ185-080600-
/X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
607 AM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS
40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. WINDS
WILL DECREASE FOR GOOD BY LATE THIS EVENING AS THE LOW WEAKENS
AND MOVES TO THE NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ195-080615-
/X.CON.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
607 AM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO MIDNIGHT AKST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT AKST TONIGHT. 

STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING
DANGEROUS WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND
CONTINUING UNTIL MIDNIGHT TONIGHT... SOUTHEAST WIND WILL INCREASE
TO 40 TO 65 MPH BY LATE MORNING WITH GUSTS TO 75 MPH DEVELOPING
BY MID AFTERNOON. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO
35 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 072249
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
149 PM AKST MON DEC 7 2009

AKZ185-080600-
/X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
149 PM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS
40 TO 55 MPH WITH GUSTS TO 85 MPH TO THE EASTERN ALEUTIANS. WINDS
WILL DIMINISH LATER THIS EVENING AS THE LOW WEAKENS AND MOVES TO
THE NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ195-080900-
/X.CON.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
149 PM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST
TONIGHT. 

STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING
DANGEROUS WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND
CONTINUING UNTIL MIDNIGHT TONIGHT...SOUTHEAST WIND WILL INCREASE
TO 40 TO 65 MPH THIS AFTERNOON WITH GUSTS TO 75 MPH DEVELOPING
OVER THE NEXT COUPLE OF HOURS. SOUTHEAST WINDS WILL DIMINISH AFTER
MIDNIGHT TO 35 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 080050
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
350 PM AKST MON DEC 7 2009

AKZ185-080600-
/X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
350 PM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS
40 TO 60 MPH WITH GUSTS TO 85 MPH TO THE EASTERN ALEUTIANS. WINDS
WILL DIMINISH LATER TO 15 TO 30 MPH AFTER MIDNIGHT AS THE LOW WEAKENS AND
MOVES TO THE NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ195-080900-
/X.CON.PAFC.HW.W.0037.000000T0000Z-091208T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
350 PM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST
TONIGHT. 

STRONG LOW PRESSURE WILL CONTINUE TO BRING DANGEROUS WIND TO THE
PRIBILOFS THROUGH MIDNIGHT TONIGHT...SOUTHEAST WINDS OF 45
TO 55 MPH ARE EXPECTED THROUGH TONIGHT WITH GUSTS TO 75 MPH IN THE
EVENING. SOUTHEAST WINDS WILL DIMINISH TOMORROW MORNING TO 20 TO
30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 080514
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
814 PM AKST MON DEC 7 2009

AKZ185-080615-
/X.CAN.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
814 PM AKST MON DEC 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

LOW PRESSURE IN THE BERING SEA HAS MOVED AWAY TO THE NORTH. WINDS
WILL CONTINUE TO SLOWLY DECLINE THROUGHOUT THE NIGHT.

$$

AKZ195-080900-
/X.CON.PAFC.HW.W.0037.000000T0000Z-091208T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
814 PM AKST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST
TONIGHT. 

STRONG LOW PRESSURE WILL CONTINUE TO BRING DANGEROUS WIND TO THE
PRIBILOFS THROUGH MIDNIGHT TONIGHT...SOUTHEAST WINDS OF 45 TO
55 MPH ARE EXPECTED THROUGH TONIGHT WITH GUSTS TO 75 MPH IN THE
EVENING. SOUTHEAST WINDS WILL DIMINISH TOMORROW MORNING TO 20 TO
30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Dec 5, 12:30 PM AKST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 5, 12:30 PM AKST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
1230 PM AKST SAT DEC 5 2009

.ANALYSIS AND UPPER LEVELS...HIGH AMPLITUDE PATTERN REMAINS IN
PLACE WITH STRONG BLOCKING RIDGE EXTENDING FROM NORTHEAST PACIFIC
TO EASTERN MAINLAND ALASKA AND A TROUGH FROM EASTERN RUSSIA
SOUTHWARD ACROSS THE BERING AND NORTH PACIFIC TO ABOUT 30N LATITUDE.

ONE STORM FORCE LOW NORTH OF THE WESTERN ALEUTIANS IS SLOWLY
EXITING OFF TO THE NORTHWEST...AND WINDS HAVE BEGUN TO DIMINISH
ACROSS THE REGION. THE BENT BACK OCCLUSION IS STILL IMPACTING THE
FAR WESTERN ALEUTIANS WITH 55 KT WINDS AND BLIZZARD CONDITIONS. THE
WEAKENING OCCLUSION WRAPS ALL THE WAY ACROSS THE NORTHERN BERING
THEN SOUTHEASTWARD ACROSS THE SOUTHWEST ALASKA COAST TO JUST SOUTH
OF KODIAK ISLAND. ALTHOUGH THIS FRONT IS WEAKER THAN IT WAS IT IS
STILL PACKING A PUNCH OVER SOUTHWEST ALASKA...WITH 40 TO 65 KT OF
WIND IN THE BRISTOL BAY REGION AND MODERATE TO HEAVY PRECIPITATION
FROM KODIAK ISLAND TO THE SOUTHWEST COAST. ANOTHER HURRICANE FORCE
STORM OVER THE NORTH PACIFIC IS GEARING UP TO TAKE A SIMILAR TRACK
TO THIS PAST STORM.

SOUTHCENTRAL ALASKA IS SHROUDED IN HIGH CLOUDS...BUT OTHERWISE
EXPERIENCING A VERY CALM DAY UNDER THE INFLUENCE OF THE RIDGE.

.MODEL DISCUSSION...MODELS ARE IN VERY GOOD AGREEMENT THROUGH
TUESDAY AND FORECAST CONFIDENCE IS HIGH.

.SHORT TERM FORECAST...

SOUTHERN MAINLAND ALASKA...AS THE CURRENT BERING LOW EXITS TOWARD
EASTERN RUSSIA THE UPPER RIDGE WILL BUILD WESTWARD BEHIND
IT...HELPING TO SHOVE THE REMNANTS OF THE OCCLUSION BACK INTO THE
BERING...HELPING TO GRADUALLY DRY OUT KODIAK ISLAND AND SOUTHWEST
ALASKA LATE TONIGHT THROUGH SUNDAY AFTERNOON. WINDS WILL REMAIN VERY
STRONG ALONG THE ALASKA PENINSULA AND SOUTHWEST ALASKA COAST THROUGH
MONDAY ON THE PERIPHERY OF THE NEXT BERING STORM. MEANWHILE...AN
ARCTIC LOW OVER THE POLE WILL BEGIN TO DROP DOWN THE EAST SIDE OF
THE RIDGE INTO CANADA WHICH WILL HELP THE RIDGE TO RETROGRADE NORTH
AND WEST...BECOMING ANCHORED DIRECTLY OVER THE MIDDLE OF MAINLAND
ALASKA MONDAY NIGHT. THUS...BENIGN WEATHER WILL PERSIST.

BERING SEA/ALEUTIANS...THE IMPACT OF THIS STORM WILL BE SIMILAR
TO THE LAST...ALTHOUGH THE WINDS WILL NOT BE QUITE AS STRONG DUE
TO THE FACT THAT THIS STORM ALREADY NEAR ITS MAXIMUM STRENGTH AND
WILL GRADUALLY WEAKEN AS IT TRACKS TO THE BERING SEA MONDAY. THE
HIGH WIND WATCH WILL BE UPGRADED TO A WARNING FOR THE SOUTHERN
ALASKA PENINSULA. EVERYWHERE ELSE IS EXPECTED TO REMAIN BELOW
WARNING CRITERIA...THOUGH WINDS WILL STILL REACH A RESPECTABLE
45 TO 55 KT ACROSS THE EASTERN BERING AND ALEUTIANS. WITH ANOTHER
SURGE OF WARM TROPICAL-LIKE AIR PRECIPITATION WILL FALL MAINLY
AS RAIN. THE ONE EXCEPTION TO THIS IS THE FAR WESTERN ALEUTIANS
WHICH WILL REMAIN ON THE COLD SIDE OF THE STORM AND WILL LIKELY
SEE ANOTHER ROUND OF SNOW AND BLOWING SNOW. AT THIS POINT IT LOOKS
LIKE THE OCCLUSION WILL STAY NORTH OF THE WESTERN ALEUTIANS AND
THE SNOW WILL NOT BE AS STEADY AS THE CURRENT STORM...HOWEVER IF
THIS CHANGES THEN ANOTHER BLIZZARD IS LIKELY.

.LONG TERM FORECAST...THE BLOCKING RIDGE LOOKS LIKE IT WILL HOLD
THROUGH THE END OF NEXT WEEK...SO EXPECT A CONTINUATION OF THE
CURRENT PATTERN. THE ONE NOTABLE DIFFERENCE IS THAT THE UPPER JET
WILL HELP DIG THE UPPER TROUGH EASTWARD TOWARD THE NORTHEAST
PACIFIC...HELPING TO BEGIN TO CUT-OFF THE RIDGE AT ITS BASE. SO
INSTEAD OF THE SUBTROPICAL JET CURVING NORTHWARD TOWARD THE EASTERN
BERING...IT WILL CONTINUE EASTWARD ACROSS THE PACIFIC. WITH A MORE
ZONAL JET WELL TO THE SOUTH...STORMS AFFECTING THE BERING SEA AND
ALEUTIANS WILL BE MUCH WEAKER THAN THE CURRENT TWO.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 191.
         HIGH WIND WARNING 181.
         HIGH SURF ADVISORY 171.
MARINE...STORM WARNING...150 155 160 165 170 172 179 180.
         GALE WARNING...130 132 138 140 171 175 176 185.
FIRE WEATHER...NONE.

SEB DEC 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 4:00 AM AKSTGale WarningAFC36 hr
Dec 5, 4:00 AM AKSTGale WarningAFC36 hr
Dec 5, 4:00 AM AKSTSmall Craft AdvisoryAFC24 hr
Dec 5, 6:17 AM AKSTHigh Wind WatchAFC9 hr
Dec 5, 6:55 AM AKSTGale WarningAFC21 hr
Dec 5, 6:55 AM AKSTSmall Craft AdvisoryAFC4 days

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.